MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36G
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Original total hip replacement (b)(6) 2010 patient had acetabular components and femoral head removed and replaced with tritanium shell and mdm liner surgeon recorded osteolysis as reason for revision on joint registry form.Left side.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/osteolysis involving a trident liner was reported.The liner wear was confirmed by visual inspection of the returned device but osteolysis was not able to be confirmed from the information provided.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the rim of the liner is worn/damaged consistent with contact against hard object.Additional damage observed on the exterior which appears consistent with contact with explantation tooling.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the revision of a total hip replacement about 12 years after implantation due to osteolysis.I cannot confirm with certainty that this event took place since i was not able to review post-operative xrays and operation report.I can confirm that there was damage to the acetabular liner as shown in the intra-operative photograph.No post revision photograph was submitted.No evidence of osteolysis was shown.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of liner damage and osteolysis are multifactorial including surgical factors, patient factors as well as possible impingement." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to osteolysis.Visual inspection of the returned device indicated that the rim of the liner is worn/damaged consistent with contact against hard object.Additional damage observed on the exterior which appears consistent with contact with explantation tooling.A review of the provided medical records by a clinical consultant indicated the following: "i can confirm that there was damage to the acetabular liner as shown in the intra-operative photograph.No post revision photograph was submitted.No evidence of osteolysis was shown.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of liner damage and osteolysis are multifactorial including surgical factors, patient factors as well as possible impingement." further information such as pathology reports, additional pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key13925277
Report Number0002249697-2022-00439
Device Sequence Number1790671
Product Code LPH
UDI-Device Identifier07613327039931
UDI-Public07613327039931
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number623-10-36G
Device Catalogue Number623-10-36G
Device Lot Number30375401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date03/27/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexMale